Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 95, NWS Lincoln, IL

May 23, 2011Clark County, Crawford County, Edgar County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 23, 2011, 2:42 PM CDT for Clark County, Crawford County, Edgar County, Illinois. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 2:42 PM CDT (19:42 UTC)
Expired
May 23, 2011, 3:45 PM CDT
In force
63 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clark County, IL, Crawford County, IL, Edgar County, IL

The radar

The Evansville,IN radar (KVWX), 97 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 2:53 PM CDTTSTM WND DMG4 N Oblong, ILPOWERLINES DOWN. WINDS ESTIMATED AT 60 MPH.
May 23, 2:58 PM CDTTSTM WND DMGCasey, ILTREE DOWN ON A HOUSE. TIME ESTIMATED.
May 23, 3:21 PM CDTTSTM WND DMGMarshall, ILUTILITY POLE BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 12:54 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WUUS53 KILX 231942
SVRILX
ILC023-033-045-232045-
/O.NEW.KILX.SV.W.0095.110523T1942Z-110523T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
242 PM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN EAST CENTRAL ILLINOIS...
  CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 345 PM CDT.

* AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM GREENUP TO 6 MILES NORTH OF OBLONG...AND MOVING EAST AT 50
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROBINSON...MARSHALL...EATON...NEW HEBRON...ANNAPOLIS...FLAT ROCK...
  CASEY...WESTFIELD...HUTSONVILLE...PALESTINE...MARTINSVILLE...WEST
  UNION...CLARKSVILLE...OLIVER...DENNISON...VERMILION...ORANGE...
  TRIMBLE...CRAWFORD COUNTY AIRPORT AND WEST YORK.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 127 AND 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. 
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3891 8752 3889 8755 3885 8754 3885 8794
      3917 8795 3917 8800 3921 8801 3948 8801
      3961 8753 3935 8752 3931 8761 3926 8760
      3926 8757 3921 8757 3914 8765 3906 8757
      3899 8757 3899 8758 3895 8751
TIME...MOT...LOC 1942Z 254DEG 43KT 3929 8814 3909 8789
WIND...HAIL 60MPH <.75IN

$$

BARKER
2 follow-up statements
136 
WWUS53 KILX 232020
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
320 PM CDT MON MAY 23 2011

ILC023-033-045-232045-
/O.CON.KILX.SV.W.0095.000000T0000Z-110523T2045Z/
CLARK IL-CRAWFORD IL-EDGAR IL-
320 PM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
EDGAR...CRAWFORD AND CLARK COUNTIES UNTIL 345 PM CDT...

AT 316 PM CDT/416 PM EDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLARKSVILLE TO WEST UNION TO RUSSELLVILLE...MOVING
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MARSHALL...OLIVER...DENNISON AND VERMILION.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 127 AND 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.

&&

LAT...LON 3891 8752 3889 8755 3885 8754 3885 8794
      3917 8795 3917 8800 3921 8801 3948 8801
      3961 8753 3935 8752 3931 8761 3926 8760
      3926 8757 3921 8757 3914 8765 3906 8757
      3899 8757 3899 8758 3895 8751
TIME...MOT...LOC 2020Z 263DEG 33KT 3940 8774 3928 8758
          3890 8750
WIND...HAIL 60MPH <.75IN

$$

BARKER
812 
WWUS53 KILX 232038
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
338 PM CDT MON MAY 23 2011

ILC023-033-045-232048-
/O.EXP.KILX.SV.W.0095.000000T0000Z-110523T2045Z/
CLARK IL-CRAWFORD IL-EDGAR IL-
338 PM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EDGAR...CRAWFORD AND
CLARK COUNTIES WILL EXPIRE AT 345 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 3891 8752 3889 8755 3885 8754 3885 8794
      3917 8795 3917 8800 3921 8801 3948 8801
      3961 8753 3935 8752 3931 8761 3926 8760
      3926 8757 3921 8757 3914 8765 3906 8757
      3899 8757 3899 8758 3895 8751
TIME...MOT...LOC 2038Z 263DEG 33KT 3942 8753 3930 8737
          3892 8729

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 12:52 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 23, 12:52 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1252 PM CDT MON MAY 23 2011

.DISCUSSION...
ISSUED 1044 AM CDT MON MAY 23 2011
COLD FRONT OVER MISS RIVER VALLEY IN NWRN IL THIS MORNING...AND
AN MCS BLOWING UP OVER THE SWRN CORNER OF MO IS DOMINATING THE
WEATHER IN THE REGION. OUTFLOW FROM EARLIER STORMS FINALLY KICKING
OFF SOME NEW CONVECTION THAT IS HEADED NE. STILL HAS A WAY TO GO
AND A LITTLE BIT OF CIN TO WORK OVER UP IN CENTRAL ILLINOIS...BUT
AFTERNOON PRECIP AND TS LOOKING GOOD. HOURLY TEMPS/DWPTS LOOK
GOOD. WILL REFRESH ZONES TO REMOVE MORNING WORDING...THOUGH
OVERALL THE FORECAST IS DOING PRETTY WELL.

&&

.AVIATION...
ISSUED 1235 PM CDT MON MAY 23 2011
TS COMPLEX MOVING INTO CENTRAL ILLINOIS. STORMS WILL AFFECT MOST
ILX TERMINALS BTWN 18Z AND 22Z THIS AFTERNOON. MAIN THREATS ARE
DAMAGING WINDS AND LARGE HAIL...AND THE STORMS WILL BE VERY FAST
MOVING. TRAILING STRATIFORM RAIN AND ISLD THUNDER WILL BE BEHIND
THE FIRST LINE...THEN A SLOW RETURN TO VFR EXPECTED THIS EVENING.
WITH THE RAINFALL THIS EVENING...LLVL MOISTURE WILL BE ENHANCED
AND LEND A BIT TO THE THREAT FOR FOG IN THE OVERNIGHT
HOURS...SPECIFICALLY AS THE FRONT SAGS SOUTHWARD AND WINDS LIGHTEN
UP A BIT IN A SMALL CALL AREA...PARTICULARLY SOUTH OF A LINE FROM
SPI TO CMI. NOT CALLING FOR ANYTHING LESS THAN MVFR FOR NOW UNTIL
BETTER KNOWLEDGE OF THE LLVL MOISTURE/PRECIP LOCATION AND CLOUD
COVER.

HJS
&&

.PREV DISCUSSION...
ISSUED 330 AM CDT MON MAY 23 2011

UNSETTLED WEATHER PATTERN TO CONTINUE ACROSS CENTRAL AND SE IL
THROUGH THU WITH A DAILY THREAT OF SHOWERS AND THUNDERSTORMS. SPC
HAS SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING SE OF
THE IL RIVER. SLIGHT RISK TUE AFTERNOON AND EVENING SW THIRD AND
SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL/SE IL WED AFTERNOON
AND EVENING. SO WED WILL BE THE 4TH CONSECUTIVE DAY WITH AT LEAST
A SLIGHT RISK OF SEVERE STORMS OVER A PORTION OF CENTRAL IL. 00Z
MODEL SYNOPTICS IN FAIR AGREEMENT THOUGH QPF FIELDS DIFFER SINCE
DEALING WITH MESOSCALE FEATURES THROUGH MID WEEK. HPC HAS A COUPLE
INCHES OF RAIN OVER CENTRAL IL THROUGH THU SO FLOODING COULD BECOME
MORE COMMON THROUGH MID WEEK.

SHORT TERM...TODAY THROUGH THURSDAY NIGHT.

BATCH OF SHOWERS AND THUNDERSTORMS WAS EAST AND SOUTH OF IL EARLY
THIS MORNING. JUST A FEW ISOLATED SHOWERS NE OF I-74. STRONG 994
MB LOW PRESSURE WAS OVER NW WI WITH ITS COLD FRONT INTO FAR NW IA
INTO CENTRAL KS TO 1000 MB LOW PRESSURE OVER NORTH TX. MOIST S/SW
FLOW CONTINUES OVER IL WITH DEWPOINTS 59-64F. ALOFT A STRONG 551
DM 500 MB LOW WAS ALONG THE NORTHERN WI/MN BORDER WHILE ANOTHER
STRONG UPPER LEVEL LOW WAS OFF THE PACIFIC NW COAST. UPPER LEVEL
RIDGE WAS ALONG THE ATLANTIC COAST AND AND WEAKER UPPER LEVEL
RIDGE INTO THE FRONT RANGE OF THE ROCKIES.

MODELS CONTINUE TO OPEN UP UPPER LEVEL LOW INTO AN UPPER LEVEL
TROF AS IT MOVES EAST ACROSS NORTHERN WI/MI TODAY AND DRIVING A
COLD FRONT SE TOWARD NORTHERN IL. INCREASINGLY UNSTABLE AIR MASS
OVER CENTRAL AND SE IL AGAIN DURING TODAY AS TEMPS WARM INTO THE
LOW TO MID 80S WITH DEWPOINTS IN THE 60S. CAPES INCREASE TO
1000-2000 J/KG THIS AFTERNOON SE OF THE IL RIVER WHERE SPC HAS
SLIGHT RISK OF SEVERE STORMS WITH 30% RISK OF LARGE HAIL AND
DAMAGING WIND GUSTS AND ALSO 2-5% RISK OF ISOLATED TORNADOES.
GOOD CHANCE OF THUNDERSTORMS FROM MID AFTERNOON INTO THIS EVENING
WITH LIKELY POPS FROM I-72 SOUTH TONIGHT AS COLD FRONT PRESSES
SOUTHWARD THROUGH CENTRAL IL.

COLD FRONT TO BE QUASI STATIONARY FOR A TIME TUE OVER SOUTHERN IL
AND HIGHER CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE FURTHER
SOUTH WHERE AIR MASS WILL BE MORE UNSTABLE. SPC HAS SLIGHT CHANCE
OF SEVERE STORMS TUE AFTERNOON/EVENING FROM QUINCY TO SPRINGFIELD
TO LAWRENCEVILLE SW. COOLER HIGHS TUE RANGE FROM LOWER 70S FROM
I-74 NORTH TO THE LOWER 80S SOUTH OF I-70.

ANOTHER STRONG CUTOFF LOW FROM OVER THE SOUTHERN ROCKIES AND
EJECTS INTO THE CENTRAL PLAINS WED ALONG WITH AN ASSOCIATED 996 MB
LOW PRESSURE INTO EASTERN KY BY 18Z/WED. THIS TO LIFT FRONT BACK
NORTH AS A WARM FRONT ACROSS CENTRAL IL WED. SPC HAS MUCH OF IL IN
A SLIGHT RISK OF SEVERE STORMS WED AFTERNOON/EVENING. WARMED HIGHS
A FEW MORE DEGREES ON WED WITH MODELS TRENDING FURTHER NORTH WITH
THIS WARM FRONT. SHOWERS AND THUNDERSTORMS LIKELY WED AND STILL A
GOOD CHANCE OF SHOWERS AND A FEW THUNDERSTORMS THU AS WEAKENING
SURFACE AND UPPER LEVEL LOW MOVES OVER IL THU AFTERNOON. SHOWERS
AND ISOLATED THUNDERSTORMS TO DIMINISH FROM THE WEST DURING THU
NIGHT AS LOW PRESSURE SYSTEM MOVES INTO THE SOUTHERN GREAT LAKES.

LONG TERM...FRIDAY THROUGH SUNDAY.

FEW CHANGES MADE TO THE EXTENDED FORECAST. KEPT SLIGHT CHANCE OF
CONVECTION FRI AND SAT WITH UPPER LEVEL LOW OVER THE NORTHERN
PLAINS AND UPPER MIDWEST. GFS AND ECMWF MODELS HAVE BEEN TRENDING
FURTHER NORTHWARD WITH THIS UPPER LEVEL LOW WHICH WOULD GIVE
MILDER TEMPS TO CENTRAL/SE IL FOR MEMORIAL DAY WEEKEND.

HUETTL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 23, 12:07 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1207 PM CDT MON MAY 23 2011

ILZ027>031-037-241100-
KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD-
1207 PM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING. THE BEST CHANCES FOR SEVERE WEATHER SHOULD REMAIN
SOUTHEAST OF THE ILLINOIS RIVER. HOWEVER...SMALL HAIL AND GUSTY
WINDS WILL BE POSSIBLE FROM THE STRONGER STORMS NORTHWEST OF THE
ILLINOIS RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS TUESDAY THROUGH
THURSDAY...WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE
AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE
STORMS ON WEDNESDAY AFTERNOON AND EVENING AS LOW PRESSURE LIFTS
NORTHEAST ALONG A STALLED FRONTAL BOUNDARY. SOME OF THESE STORMS
COULD ALSO PRODUCE HEAVY RAINS AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...BUT MAY BE NEEDED THIS
AFTERNOON AND THIS EVENING DUE TO THE PROXIMITY OF SEVERE STORMS
TO THE SOUTHEAST OF THE ILLINOIS RIVER.

ILZ036-040-041-047-049-050-241100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
1207 PM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND
DAMAGING WINDS...ALONG WITH FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS TUESDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR
TUESDAY AND WEDNESDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY
REMAINS STALLED OUT ACROSS CENTRAL ILLINOIS. SOME OF THESE STORMS
MAY ALSO PRODUCE HEAVY RAINS AND LOCALIZED FLOODING.

WATER LEVELS ON THE ILLINOIS RIVER WILL CONTINUE TO SLOWLY FALL...
ALTHOUGH IT WILL REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED BETWEEN 1 PM AND 6 PM.

ILZ048-051-241100-
MENARD-SANGAMON-
1207 PM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND
DAMAGING WINDS...ALONG WITH FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS TUESDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR
TUESDAY AND WEDNESDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY
REMAINS STALLED OUT ACROSS CENTRAL AND SOUTHEAST ILLINOIS. SOME OF
THESE STORMS MAY ALSO PRODUCE HEAVY RAINS AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 1 PM AND 6 PM.

ILZ038-042-043-241100-
DE WITT-LOGAN-MCLEAN-
1207 PM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND
DAMAGING WINDS...ALONG WITH FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS TUESDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR
WEDNESDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY REMAINS
STALLED OUT ACROSS EAST CENTRAL ILLINOIS. SOME OF THESE STORMS
MAY ALSO PRODUCE HEAVY RAINS AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 1 PM AND 6 PM.

ILZ044>046-052>057-061-241100-
CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-
SHELBY-VERMILION-
1207 PM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND
DAMAGING WINDS...ALONG WITH FREQUENT LIGHTNING.

A MASS OF THUNDERSTORMS WILL MOVE OUT OF MISSOURI AND INTO
ILLINOIS THIS AFTERNOON INTO INCREASINGLY UNSTABLE AIR. THESE
THUNDERSTORMS ARE EXPECTED TO BE MOVING QUICKLY. THOUGH THE MAIN
HAZARD FOR THE STORMS IS DAMAGING WIND AND LARGE HAIL...ISOLATED
BRIEF TORNADOES WILL ALSO BE A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS TUESDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR
WEDNESDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY REMAINS
STALLED OUT ACROSS EAST CENTRAL ILLINOIS. SOME OF THESE STORMS
MAY ALSO PRODUCE HEAVY RAINS AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 1 PM AND 6 PM.

ILZ062-063-066>068-071>073-241100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1207 PM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND
DAMAGING WINDS...ALONG WITH FREQUENT LIGHTNING.

A MASS OF THUNDERSTORMS WILL MOVE OUT OF MISSOURI AND INTO
ILLINOIS THIS AFTERNOON INTO INCREASINGLY UNSTABLE AIR. THESE
THUNDERSTORMS ARE EXPECTED TO BE MOVING QUICKLY. THOUGH THE MAIN
HAZARD FOR THE STORMS IS DAMAGING WIND AND LARGE HAIL...ISOLATED
BRIEF TORNADOES WILL ALSO BE A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS TUESDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR
TUESDAY AND WEDNESDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY
REMAINS STALLED OUT ACROSS CENTRAL AND SOUTHEAST ILLINOIS. SOME OF
THESE STORMS MAY ALSO PRODUCE HEAVY RAINS AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 1 PM AND 6 PM.

HJS

In the hours before

Local storm report, May 23, 10:19 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1019 AM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 N ATHENS              39.99N 89.72W
05/23/2011  M1.21 INCH       MENARD             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 S BEASON              40.09N 89.20W
05/23/2011  M1.67 INCH       LOGAN              IL   MESONET

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       2 W CHESTNUT            40.07N 89.24W
05/23/2011  M1.54 INCH       LOGAN              IL   MESONET

            24 HOUR TOTAL. COCORAHS.

0700 AM     HEAVY RAIN       4 W SPRINGFIELD         39.78N 89.72W
05/23/2011  M1.13 INCH       SANGAMON           IL   MESONET

            24 HOUR TOTAL. COCORAHS.

&&

25
Special weather statement, May 23, 12:53 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1253 PM CDT MON MAY 23 2011

ILZ044-051>054-061-066-067-071-072-231915-
CHRISTIAN-CLAY-EFFINGHAM-JASPER-MACON-MOULTRIE-PIATT-RICHLAND-
SANGAMON-SHELBY-
1253 PM CDT MON MAY 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...CLAY...EFFINGHAM...
MOULTRIE...SHELBY...SOUTHERN MACON...SOUTHERN PIATT...SOUTHERN
SANGAMON...SOUTHWESTERN JASPER AND WESTERN RICHLAND COUNTIES UNTIL
215 PM CDT...

AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORM FROM JERSEYVILLE TO COLUMBIA...MOVING
NORTHEAST AT 70 MPH.  THIS LINE WILL LIKELY REACH A DECATUR TO FLORA
LINE BY 215 PM CDT.

STRONG AND DAMAGING WINDS WILL BE POSSIBLE WITH THIS LINE OF STORMS.

PEOPLE IN CHRISTIAN...CLAY...EFFINGHAM...JASPER...MACON...MOULTRIE...
PIATT...RICHLAND...SANGAMON AND SHELBY COUNTIES...INCLUDING THE
CITIES OF DECATUR...TOWER HILL...LAKEWOOD...SHELBYVILLE AND
WINDSOR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3862 8871 3891 8870 3891 8881 3921 8881
      3921 8913 3935 8915 3935 8953 3952 8954
      3952 8964 4003 8847 3918 8847 3917 8836
      3886 8836 3883 8827 3861 8827
TIME...MOT...LOC 1748Z 245DEG 60KT 3897 8994

BARKER
Special weather statement, May 23, 1:49 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
149 PM CDT MON MAY 23 2011

ILZ063-066-067-071-072-231930-
CLARK-CLAY-EFFINGHAM-JASPER-RICHLAND-
149 PM CDT MON MAY 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JASPER...RICHLAND...
SOUTHERN EFFINGHAM AND SOUTHWESTERN CLARK COUNTIES UNTIL 230 PM
CDT...

AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROWNSTOWN TO FARINA
TO XENIA...MOVING EAST AT 55 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN CLARK...CLAY...EFFINGHAM...JASPER AND RICHLAND COUNTIES...
INCLUDING THE CITIES OF XENIA...IOLA...FLORA...EDGEWOOD...
LOUISVILLE...CLAY CITY...SCHNELL...SAILOR SPRINGS...BIBLE GROVE AND
NOBLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 3859 8816 3861 8871 3891 8870 3891 8881
      3892 8881 3918 8795 3885 8796 3885 8791
      3857 8792 3857 8803 3856 8815
TIME...MOT...LOC 1849Z 267DEG 50KT 3902 8893 3880 8876
          3858 8858

BARKER
Local storm report, May 23, 2:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
226 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     TSTM WND DMG     7 S ALTAMONT            38.96N 88.75W
05/23/2011                   EFFINGHAM          IL   EMERGENCY MNGR

            POWERLINES DOWN

0215 PM     TSTM WND GST     3 S EFFINGHAM           39.08N 88.55W
05/23/2011  M57 MPH          EFFINGHAM          IL   EMERGENCY MNGR

&&

25
Local storm report, May 23, 2:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
229 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND DMG     1 N FLORA               38.69N 88.48W
05/23/2011                   CLAY               IL   EMERGENCY MNGR

            TREE LIMBS DOWN

0224 PM     TSTM WND GST     1 S FLORA               38.66N 88.48W
05/23/2011  E60 MPH          CLAY               IL   EMERGENCY MNGR

&&

25
Local storm report, May 23, 2:37 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
237 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND GST     1 N EFFINGHAM           39.13N 88.55W
05/23/2011  E60 MPH          EFFINGHAM          IL   NWS EMPLOYEE

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:03 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria26 min
May 22, 7:28 PM CDTTornado WarningILXKnox, Peoria, Stark21 min
May 22, 7:42 PM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark33 min
May 22, 8:44 PM CDTSpecial Weather StatementILXSangamon31 min
May 22, 9:40 PM CDTSpecial Weather StatementILXMacon35 min
May 23, 12:53 PM CDTSpecial Weather StatementILXChristian, Clay, Effingham, Moultrie, Shelby82 min
May 23, 1:21 PM CDTSevere Thunderstorm WarningILXChristian, Effingham, Moultrie, Shelby54 min
May 23, 1:49 PM CDTSpecial Weather StatementILXClay, Jasper, Richland41 min
May 23, 2:14 PM CDTSevere Thunderstorm WarningILXClay, Crawford, Jasper, Lawrence, Richland61 min
May 23, 2:17 PM CDTSevere Thunderstorm WarningILXCumberland, Effingham, Jasper, Shelby58 min
May 23, 2:51 PM CDTSevere Thunderstorm WarningILXLawrence54 min
May 23, 3:15 PM CDTSevere Thunderstorm WarningILXLawrence30 min
May 23, 3:16 PM CDTAreal Flood AdvisoryILXClay, Richland3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.